My roommate is 79 yrs old and has a diagnoses of slight dementia or early stage dementia. After starting this medication, I noticed a marked increase in her dizziness and decreased mental function. She feels more like she is "in a fog".
If pravastatin is the only change recently, since her condition has regressed, then yes it may be the cause.
Nervous system side effects of pravastatin have included headache (0.6% to 6.2%), dizziness, drowsiness, and weakness. Cranial nerve dysfunction, tremor, vertigo, fatigue, weight loss, memory loss, decline in cognitive function, paresthesias, peripheral neuropathy, and peripheral nerve palsy have been reported with HMG-CoA reductase inhibitors.
- Pravastatin Information for Consumers
- Pravastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pravastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jan 2010 • 1 answer
Posted 18 Jun 2010 • 1 answer
What caused the pain and restless legs about 6 days after startingpravachol pravastatin sodium 40mg?
Posted 7 Aug 2010 • 2 answers
Is it okay to take pravastatin 20 mg once a day prescribed by a cardiologist and naproxen sodium 220
Posted 14 Jul 2016 • 1 answer
Posted 22 Aug 2017 • 1 answer